Alert archive / Wisconsin / Wind Chill Advisories in 2018

Wind Chill Advisory 2, NWS La Crosse, WI

January 3, 201813 counties in Wisconsin; 7 counties in Minnesota; 8 counties in Iowa

NWS La Crosse, WI issued this wind chill advisory at Jan 3, 2018, 2:07 PM CST for 13 counties in Wisconsin; 7 counties in Minnesota; 8 counties in Iowa. It took effect at Jan 3, 2018, 9:00 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2018, 2:07 PM CST (20:07 UTC)
In effect from
Jan 3, 2018, 9:00 PM CST
Expired
Jan 4, 2018, 7:25 AM CST
In force
10 hr
Issued by
NWS La Crosse, WI
All 28 counties

Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2018-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2018-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

633 
WWUS43 KARX 032007
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
207 PM CST Wed Jan 3 2018

...Bitter Cold Wind Chills Tonight Through Mid-Morning Thursday...

.Bitter cold air will move into the region tonight, with
temperatures generally in the -10 to -15 range. Winds will make it
feel even colder, with wind chill values ranging from -20 to -30.

Frostbite to exposed skin can occur in as little as 30 minutes in
these conditions. Limit or avoid outdoor exposure, but if you must
go out, dress in layers and keep exposed skin to a minimum. Make 
sure outdoor pets have adequate shelter and water.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-040600-
/O.NEW.KARX.WC.Y.0002.180104T0300Z-180104T1600Z/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
Including the cities of Osage, Cresco, Decorah, Waukon, 
Charles City, New Hampton, Oelwein, Elkader, Wabasha, 
Dodge Center, Rochester, Winona, Austin, Preston, Caledonia, 
Medford, Neillsville, Alma, Arcadia, Whitehall, 
Black River Falls, La Crosse, Sparta, Tomah, Mauston, Friendship,
Viroqua, Prairie Du Chien, Richland Center, and Platteville
207 PM CST Wed Jan 3 2018

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CST THURSDAY...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite in as little as 30 minutes to exposed skin.
  Expect wind chills to range from 20 to 30 below zero.

* WHERE...Southeast Minnesota, northeast Iowa, and southwest into
  central Wisconsin

* WHEN...9 PM this evening to 10 AM Thursday.

* ADDITIONAL DETAILS...The coldest wind chills will occur between
  3 AM and 9 AM Thursday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

CJA
3 follow-up statements
644 
WWUS43 KARX 040147
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
747 PM CST Wed Jan 3 2018

...Bitterly Cold Wind Chills Tonight Through Mid-Morning 
Thursday...

.Bitterly cold air will move into the region tonight, with low
temperatures generally in the -10 to -15 range. Northwest winds 
will make it feel even colder, with wind chill values ranging from
-20 to -30. Wind chills had already fallen below -15 at many 
 locations this evening.

Frostbite to exposed skin can occur in as little as 30 minutes in
these conditions. Limit or avoid outdoor exposure. But if you 
must go out, dress in layers and keep exposed skin to a minimum. 
Make sure outdoor pets have adequate shelter and water.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-041000-
/O.CON.KARX.WC.Y.0002.180104T0300Z-180104T1600Z/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
Including the cities of Osage, Cresco, Decorah, Waukon, 
Charles City, New Hampton, Oelwein, Elkader, Wabasha, 
Dodge Center, Rochester, Winona, Austin, Preston, Caledonia, 
Medford, Neillsville, Alma, Arcadia, Whitehall, 
Black River Falls, La Crosse, Sparta, Tomah, Mauston, Friendship,
Viroqua, Prairie Du Chien, Richland Center, and Platteville
747 PM CST Wed Jan 3 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
THURSDAY...

* WHAT...Very cold wind chills expected. Frostbite to exposed skin
  can develop in as little as 30 minutes. Expect wind chills to 
  range from 20 to 30 below zero. 

* WHERE...Southeast Minnesota, northeast Iowa, and southwest 
  into central Wisconsin. 

* WHEN...9 PM this evening to 10 AM Thursday.

* ADDITIONAL DETAILS...The coldest wind chills will occur 
  between 3 AM and 9 AM Thursday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and wind will combine 
to create very low wind chills. Frost bite and hypothermia can 
occur if precautions are not taken. Make sure you wear a hat and 
gloves.

$$

Hollan
209 
WWUS43 KARX 040856
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
256 AM CST Thu Jan 4 2018

...Bitter Cold Wind Chills Through Mid-Morning...

.Bitter cold wind chills from 15 to 25 below zero will continue
into mid morning, improving before the noon hour. 

Frostbite to exposed skin can occur in as little as 30 minutes in
these conditions. Limit or avoid outdoor exposure. If you have to
brave the elements, dress in layers and keep exposed skin to a 
minimum. Make sure outdoor pets have adequate shelter and water.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-041600-
/O.CON.KARX.WC.Y.0002.000000T0000Z-180104T1600Z/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
Including the cities of Osage, Cresco, Decorah, Waukon, 
Charles City, New Hampton, Oelwein, Elkader, Wabasha, 
Dodge Center, Rochester, Winona, Austin, Preston, Caledonia, 
Medford, Neillsville, Alma, Arcadia, Whitehall, 
Black River Falls, La Crosse, Sparta, Tomah, Mauston, Friendship,
Viroqua, Prairie Du Chien, Richland Center, and Platteville
256 AM CST Thu Jan 4 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite in as little as 30 minutes to exposed skin. Wind
  chills will range from 15 to 25 below zero.

* WHERE...Portions of northeast Iowa, southeast Minnesota, and
  southwest into central Wisconsin.

* WHEN...Now to 10 AM this morning.

* ADDITIONAL DETAILS...coldest wind chills through 8 am.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
689 
WWUS43 KARX 041325
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
725 AM CST Thu Jan 4 2018

...Cold This Morning, But Wind Chills Improving...

.Temperatures have bottomed out in the single digits to lower
teens below zero across much of the area. Winds have stayed light
however, and wind chills are not as significant of a factor as
previous mornings - mostly in the minus teens to around 20 below.
Will cancel the wind chill advisory as a result. That said, it's 
still cold! Bundle up on your way outdoors this morning and keep 
exposed skin covered. 

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-041430-
/O.CAN.KARX.WC.Y.0002.000000T0000Z-180104T1600Z/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
Including the cities of Osage, Cresco, Decorah, Waukon, 
Charles City, New Hampton, Oelwein, Elkader, Wabasha, 
Dodge Center, Rochester, Winona, Austin, Preston, Caledonia, 
Medford, Neillsville, Alma, Arcadia, Whitehall, 
Black River Falls, La Crosse, Sparta, Tomah, Mauston, Friendship,
Viroqua, Prairie Du Chien, Richland Center, and Platteville
725 AM CST Thu Jan 4 2018

...WIND CHILL ADVISORY IS CANCELLED...

Temperatures have bottomed out in the single digits to lower teens
below zero this morning. However, the winds have remained light,
making wind chills less of a factor compared to previous mornings.
The advisory has been cancelled as a result.

Its still cold though, so be sure to bundle up as you venture
outside. Keep exposed skin covered. 

$$

Rieck

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 3, 11:23 AM CST, 2 hours 44 minutes earlier.

Area forecast discussion, Jan 3, 11:23 AM CST, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1123 AM CST Wed Jan 3 2018

.SHORT TERM...(Today and tonight)
Issued at 232 AM CST Wed Jan 3 2018

Early this morning water vapor imagery showed an upper trough
swinging southeastward while surface analysis revealed an
associated cold front sliding through the area. Remaining snow
showers/flurries  will continue to decrease as drier
air/subsidence works in behind the departing upper wave and high
pressure begins to sink south into the upper Midwest. Despite
clearing skies through the morning, steady low-level cold
advection behind the front will drop temps back into the single
digits for highs with with brisk northwest winds helping to add an
additional bite to the air (wind chills staying below zero
through the day).

Surface high pressure will continue to build across the area tonight
with winds subsiding. Colder temps back into the single digits and
teens below zero and at least some light northwest winds will drive
wind chills back down to near or below -20 in most areas this
evening into Thursday morning, so may need another wind chill
advisory.

.LONG TERM...(Thursday through Tuesday)
Issued at 232 AM CST Wed Jan 3 2018

Quiet and cold weather will continue through Friday. An amplified
western US ridge/eastern US trough pattern will prevail as a strong
coastal storm rides up the northeast coast. Farther west across the
Midwest, cold northwesterly flow and surface high pressure will
dominate with highs remaining in the single digits and lows in the
single digits to teens below zero through Friday. Although winds
look very light on Thursday night, wind chills should fall to -20
over at least parts of the area. Guidance has indicated a subtle
upper wave interacting with the mid-level baroclinic zone Thursday
night could produce at least some flurries or maybe light snow,
with 00Z models showing this potential west of the area. Some
increase increase in clouds is possible, though, especially west
of the Mississippi, which could have some impact on min temps.

The thinking of at least a short term pattern change still looks
good heading into the weekend as the deep eastern trough is replaced
by a less amplified west to northwest split flow pattern. As this
occurs strong low and mid-level warm advection will develop
Saturday into Sunday with 850 mb temps climbing back towards 0C by
Sunday morning. Highs in the teens on Saturday will likely warm
into the 20s and low 30s by Sunday.

As for precip chances, there are differences with timing of
various embedded waves in the split flow regime. There is some
consensus of a warm advective snow band across at least northern
Wisconsin Saturday night associated with a shortwave trough
passing to the north. Meanwhile, a southern stream wave is
forecast to pass across the Mid-Mississippi Valley Sunday into
Monday. The 03.00Z GFS/ECMWF keep this wave and associated surface
low far enough south that the majority of the precip would stay
to the south, but it may be close enough to bear watching.
Another wave dropping southeast across the upper Great Lakes
toward Monday could bring some light snow to the area as well.
Otherwise, model spread is high on the degree of amplification of
the upper level flow heading into the middle of next week, but
overall a cooler than normal temp regime is expected after the
weekend/early week warm up.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1123 AM CST Wed Jan 3 2018

VFR conditions are expected through the period, with breezy
northwest winds near 15 kts for this afternoon. Wind speeds will
then decrease near sunset, but remain northwesterly.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...JM
LONG TERM...JM
AVIATION...CA
Hazardous weather outlook, Jan 3, 4:04 AM CST, 10 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
404 AM CST Wed Jan 3 2018

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-041015-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
404 AM CST Wed Jan 3 2018

This Hazardous Weather Outlook is for portions of northeast
Iowa...southeast Minnesota...and southwest into central
Wisconsin.

.DAY ONE...Today and Tonight

Bitter cold returns tonight with wind chills from 15 to 25 below.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The cold continues for the overnight and morning hours of Thursday
and Friday. Wind chills from 15 to 25 below are expected.

.SPOTTER INFORMATION STATEMENT...

No action is needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Rieck

In the hours before

Local storm report, Jan 3, 10:13 AM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1013 AM CST WED JAN 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 AM     SNOW             PRESTON                 43.67N 92.07W
01/03/2018  M0.2 INCH        FILLMORE           MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION PTNM5, PRESTON.

0700 AM     SNOW             STRAWBERRY POINT        42.69N 91.53W
01/03/2018  M0.1 INCH        CLAYTON            IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION SPTI4, STRAWBERRY
            POINT.

0800 AM     SNOW             CUBA CITY               42.60N 90.43W
01/03/2018  M0.5 INCH        GRANT              WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION CBCW3, CUBA CITY.

0800 AM     SNOW             2 ENE AUSTIN            43.68N 92.94W
01/03/2018  M0.7 INCH        MOWER              MN   COCORAHS

            COCORAHS STATION MN-MW-3, 1 ENE AUSTIN.

0800 AM     SNOW             4 WNW VIOLA             43.53N 90.74W
01/03/2018  M0.7 INCH        VERNON             WI   COCORAHS

            COCORAHS STATION WI-VR-3, 3 WNW VIOLA.

0800 AM     SNOW             1 SSE MEDFORD           45.13N 90.34W
01/03/2018  M0.5 INCH        TAYLOR             WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION MEDW3, MEDFORD.

0800 AM     SNOW             4 WSW LANCASTER         42.83N 90.79W
01/03/2018  M0.4 INCH        GRANT              WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION LANW3, LANCASTER
            4WSW.

0730 AM     SNOW             1 SSW THEILMAN          44.28N 92.19W
01/03/2018  M0.6 INCH        WABASHA            MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION THLM5, THEILMAN 1SSW.

0730 AM     SNOW             2 NE CRESCO             43.39N 92.09W
01/03/2018  M0.2 INCH        HOWARD             IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION CRCI4, CRESCO 1NE.

0726 AM     SNOW             3 NNW FRENCHVILLE       44.19N 91.34W
01/03/2018  M1.0 INCH        TREMPEALEAU        WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION ETTW3, ETTRICK 4WNW.

0700 AM     SNOW             5 ESE DOUGLAS           44.08N 92.48W
01/03/2018  M0.2 INCH        OLMSTED            MN   COCORAHS

            COCORAHS STATION MN-OL-30, 4 ESE DOUGLAS.

0700 AM     SNOW             3 E SPRING VALLEY       43.68N 92.33W
01/03/2018  M0.2 INCH        FILLMORE           MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION SPYM5, SPRING VALLEY
            3E.

0700 AM     SNOW             2 NNE BLACK RIVER FALLS 44.32N 90.83W
01/03/2018  M0.5 INCH        JACKSON            WI   COCORAHS

            COCORAHS STATION WI-JK-1, BLACK RIVER FALLS
            1.7 NNE.

0700 AM     SNOW             1 ESE VIROQUA           43.55N 90.87W
01/03/2018  M0.5 INCH        VERNON             WI   COCORAHS

            COCORAHS STATION WI-VR-2, VIROQUA 0.8 ESE.

0700 AM     SNOW             3 NNW ROCHESTER         44.05N 92.49W
01/03/2018  M0.2 INCH        OLMSTED            MN   COCORAHS

            COCORAHS STATION MN-OL-32, 2 NNW ROCHESTER.

0700 AM     SNOW             FOUR CORNERS            44.09N 90.91W
01/03/2018  M0.1 INCH        MONROE             WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION BFCW3, FOUR CORNERS.

0700 AM     SNOW             4 SE MINNEISKA          44.16N 91.81W
01/03/2018  M0.5 INCH        WINONA             MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION MSCM5, MINNESOTA CITY
            DAM 5.

0700 AM     SNOW             3 NNW RIB LAKE          45.35N 90.22W
01/03/2018  M0.8 INCH        TAYLOR             WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION WSBW3, WESTBORO 4E.

0700 AM     SNOW             1 SSE CHARLES CITY      43.06N 92.67W
01/03/2018  M0.7 INCH        FLOYD              IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION CIYI4, CHARLES CITY.

0700 AM     SNOW             CALEDONIA               43.63N 91.50W
01/03/2018  M0.2 INCH        HOUSTON            MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION CLDM5, CALEDONIA.

0700 AM     SNOW             2 SSE PILOT MOUND       43.79N 92.03W
01/03/2018  M0.5 INCH        FILLMORE           MN   COCORAHS

            COCORAHS STATION MN-FM-1, 1 SSE PILOT MOUND.

0700 AM     SNOW             2 WSW HILLSBORO         43.63N 90.38W
01/03/2018  M0.2 INCH        VERNON             WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION HLBW3, HILLSBORO 2SW.

0830 AM     SNOW             HAYFIELD                43.89N 92.85W
01/03/2018  M0.5 INCH        DODGE              MN   COCORAHS

            COCORAHS STATION MN-DD-14, HAYFIELD.

0700 AM     SNOW             4 ESE LONGWOOD          44.87N 90.51W
01/03/2018  M1.0 INCH        CLARK              WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION OENW3, OWEN 6SSE.

0700 AM     SNOW             HATFIELD                44.41N 90.73W
01/03/2018  M0.2 INCH        JACKSON            WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION HABW3, HATFIELD DAM.

0700 AM     SNOW             2 W FILLMORE            43.74N 92.31W
01/03/2018  M0.6 INCH        FILLMORE           MN   COCORAHS

            COCORAHS STATION MN-FM-10, 1 W FILLMORE.

0700 AM     SNOW             2 WSW NASHUA            42.94N 92.57W
01/03/2018  M0.1 INCH        FLOYD              IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION NHUI4, NASHUA 2SW.

0700 AM     SNOW             2 SW GENOA              44.09N 92.64W
01/03/2018  M0.4 INCH        OLMSTED            MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION BYRM5, BYRON 4 NORTH.

0700 AM     SNOW             1 E VIROQUA             43.56N 90.88W
01/03/2018  M0.9 INCH        VERNON             WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION VQAW3, VIROQUA.

0700 AM     SNOW             STODDARD                43.66N 91.22W
01/03/2018  M0.3 INCH        VERNON             WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION STDW3, STODDARD.

0700 AM     SNOW             1 WNW MOUNT ZION        43.26N 90.76W
01/03/2018  M1.0 INCH        CRAWFORD           WI   COCORAHS

            COCORAHS STATION WI-CR-1, 1 WNW MOUNT ZION.

0700 AM     SNOW             2 N VIOLA               44.10N 92.27W
01/03/2018  M0.6 INCH        OLMSTED            MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION EGNM5, ELGIN 2SSW.

0700 AM     SNOW             1 N WABASHA             44.38N 92.05W
01/03/2018  M0.6 INCH        WABASHA            MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION WABM5, WABASHA.

0700 AM     SNOW             2 SSW ELBA              44.06N 92.04W
01/03/2018  M1.0 INCH        WINONA             MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION ALTM5, ALTURA 5W.

0700 AM     SNOW             3 ENE WESTBY            43.67N 90.81W
01/03/2018  M0.5 INCH        VERNON             WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION WESW3, WESTBY 3ENE.

0700 AM     SNOW             1 WNW FRIENDSHIP        43.98N 89.83W
01/03/2018  M0.5 INCH        ADAMS              WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION FRSW3, FRIENDSHIP.

0700 AM     SNOW             1 NW FAYETTE            42.85N 91.82W
01/03/2018  M0.2 INCH        FAYETTE            IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION FYTI4, FAYETTE.

0700 AM     SNOW             LA FARGE                43.57N 90.64W
01/03/2018  M0.7 INCH        VERNON             WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION LAFW3, LA FARGE.

0600 AM     SNOW             1 S TREMPEALEAU         44.00N 91.44W
01/03/2018  M0.2 INCH        TREMPEALEAU        WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION TREW3, TREMPEALEAU
            DAM 6.

0600 AM     SNOW             3 NE ROCHESTER          44.04N 92.44W
01/03/2018  M0.1 INCH        OLMSTED            MN   COCORAHS

            COCORAHS STATION MN-OL-18, 2 NE ROCHESTER.

0600 AM     SNOW             1 ESE GUTTENBERG        42.78N 91.10W
01/03/2018  M0.1 INCH        CLAYTON            IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION GTTI4, GUTTENBERG DAM
            10.

0600 AM     SNOW             GRAND MEADOW            43.71N 92.56W
01/03/2018  M0.2 INCH        MOWER              MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION GMDM5, GRAND MEADOW.

0600 AM     SNOW             2 E LA CROSSE           43.82N 91.19W
01/03/2018  M0.3 INCH        LA CROSSE          WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION ARX, LA CROSSE
            WEATHER OFFICE.

0600 AM     SNOW             ALMA                    44.33N 91.92W
01/03/2018  M1.0 INCH        BUFFALO            WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION ALMW3, ALMA DAM 4.

0553 AM     SNOW             1 NNE FRENCH ISLAND     43.88N 91.26W
01/03/2018  M0.1 INCH        LA CROSSE          WI   ASOS

            ASOS STATION LSE, LA CROSSE REGIONAL
            AIRPORT.

&&
Local storm report, Jan 3, 11:58 AM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
1158 AM CST WED JAN 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 AM     SNOW             1 NNE FRENCH ISLAND     43.88N 91.26W
01/03/2018  M0.5 INCH        LA CROSSE          WI   ASOS

            ASOS STATION LSE, LA CROSSE REGIONAL
            AIRPORT.

&&

Nearby

Wind Chill Advisories in Wisconsin, 2018Wind Chill Advisories in Iowa, 2018Wind Chill Advisories in Minnesota, 2018Every wind chill advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.